Missouri, 2007Flash Flooding and Damaging Winds in Missouri, September 25, 2007
September 25, 2007 · NWS SGF · 4 events in 4 counties and zones
A few thunderstorms developed over southwest and central Missouri. These storms produced minor flooding and marginally severe wind gusts.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $7,000
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A few thunderstorms developed over southwest and central Missouri. These storms produced minor flooding and marginally severe wind gusts.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Sep 25, 2:05 PM CST, 39 minutes earlier.
Area forecast discussion, Sep 25, 2:05 PM CST, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
305 PM CDT TUE SEP 25 2007
.DISCUSSION...
THE ANTICIPATED COLD FRONT IS PROGRESSING EASTWARD THROUGH
SOUTHEAST KANSAS AND THE OZARKS. A BROKEN LINE OF SHOWERS AND
STORMS EXTENDS ALONG THIS FRONT FROM WESTERN ILLINOIS TO
EASTERN OKLAHOMA. IN OUR FORECAST AREA...SHOWERS AND STORMS HAVE
BEEN SCATTERED NEAR THE FRONT BUT DO EXPECT SHOWERS AND STORMS
WILL BECOME MORE LINEAR DURING THE EVENING HOURS. IN SOUTHEAST
MISSOURI...ADDITIONAL SHOWERS AND STORMS HAVE DEVELOPED WITH THE
AFTERNOON INSTABILITY WHERE THE DEEPER GULF MOISTURE CONTINUES TO
STREAM NORTHWARD. WITH THIS SAID...RAIN CHANCES WILL BE LIKELY
TONIGHT FOR THE FORECAST AREA WITH THE POSSIBILITY OF A FEW AREAS
OF LOCALLY HEAVY RAINFALL. IT SHOULD BE NOTED THAT RADAR
ESTIMATED PRECIPITATION PRODUCTS HAVE BEEN OVER ESTIMATING
RAINFALL AMOUNTS WHEN COMPARED TO RAIN GAUGES.
BOTH THE GFS AND THE NAM ARE IN AGREEMENT WITH A SLOW FRONTAL
PASSAGE THROUGH THE FORECAST AREA. WEDNESDAY MORNING THE FRONT IS
EXPECTED TO BE NEAR A FORT LEONARD WOOD TO BRANSON LINE. THE BEST
CHANCES FOR SHOWERS AND THUNDERSTORMS WILL BE ALONG AND SOUTHEAST
OF THIS FRONT WEDNESDAY. THE FRONT IS EXPECTED TO CLEAR THE
FORECAST AREA BY WEDNESDAY NIGHT AND THE RAIN CHANCES WILL END.
SURFACE HIGH PRESSURE WILL BUILD INTO THE AREA WEDNESDAY
NIGHT...BRINGING DRIER AND COOLER AIR. THIS SURFACE HIGH PRESSURE
MOVES EASTWARD ON FRIDAY WITH SOUTHERLY WINDS RETURNING. WARMER
TEMPERATURES ARE EXPECTED ON SATURDAY WITH SOUTHERLY WINDS INCREASING
AS LEE SIDE TROUGHING DEVELOPS IN THE PLAINS.
WITH THE NEXT SYSTEM...BOTH THE GFS AND NAM ARE SIMILAR WITH A NORTHERLY
TRACK OF THE 500 MB LOW THROUGH THE NORTHERN PLAINS. THE ECMWF
IS STRONGER WITH THE 500 MB LOW WITH A SOUTHERLY TRACK ALONG
NORTHERN KANSAS. IF THE ECMWF VERIFIES...THEN WE COULD BE DEALING
WITH SEVERE WEATHER LATE IN THE WEEKEND AND EARLY NEXT WEEK. FOR
THIS FORECAST PACKAGE...HAVE FOLLOWED THE TAMER GFS AND NAM SOLUTIONS.
BOTH THE GFS AND THE NAM BRING A COLD FRONT ASSOCIATED WITH THIS
SYSTEM INTO THE FORECAST AREA ON SUNDAY PROVIDING ADDITIONAL
CHANCES FOR SHOWERS AND THUNDERSTORMS.
ANGLE
&&
.AVIATION...
FRONT BEGINNING TO PUSH INTO THE WESTERN CWA BOUNDARY FROM THE
WEST. CLUSTER OF THUNDERSTORMS IN OKLAHOMA SHOULD CONTINUE LIFTING
NORTHEAST TOWARDS JOPLIN WITHIN THE NEXT HOUR OR TWO WITH ACTIVITY
DEVELOPING IN SGF BY 20 TO 21Z. CEILINGS WITH THE THUNDERSTORMS
ARE EXPECTED TO BE FROM 1500 TO 2500 AND 4 TO 6 MILES IN
VISIBILITY. OVERNIGHT EXPECTING STRATUS BEHIND THE FRONT WITH
CEILINGS DROPPING INTO THE 600 TO 700 FEET RANGE.
LINDENBERG
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&
Hazardous weather outlook, Sep 25, 11:26 AM CST, 3 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1226 PM CDT TUE SEP 25 2007
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-261730-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
1226 PM CDT TUE SEP 25 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
WEATHER HAZARDS EXPECTED:
THUNDERSTORMS WITH THE POTENTIAL TO PRODUCE LOCALLY HEAVY
RAINFALL...FREQUENT LIGHTNING AND SMALL HAIL.
AREAS AFFECTED AND TIMING:
ALL OF THE MISSOURI OZARKS AND SOUTHEAST KANSAS THIS
AFTERNOON AND EVENING.
DISCUSSION:
A COLD FRONT INTERACTING WITH A MOIST AND UNSTABLE AIRMASS
WILL CONTINUE TO PRODUCE THUNDERSTORMS THIS AFTERNOON AND
EVENING. THE STRONGEST STORMS WILL CONTAIN HEAVY RAINFALL
AND FREQUENT LIGHTNING. THERE IS A SLIGHT CHANCE THAT A FEW
STORMS COULD PRODUCE HAIL SMALLER THAN THE SIZE OF NICKELS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
THUNDERSTORMS WILL BE POSSIBLE THROUGH WEDNESDAY AS THE COLD
FRONT EXITS THE AREA.
ANOTHER COLD FRONT WILL MOVE INTO THE REGION SUNDAY...BRINGING A
CHANCE FOR THUNDERSTORMS TO THE AREA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
&&
THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)
ANGLE/TERRY
Flash Flood, Howell
- When
- September 25, 2:44 PM CST to 7:00 PM CST
- Where
- Howell County, 2.35 mi NNE of (H63)west Plains
- Cause
- Heavy Rain
- Property damage
- $7,000
- Reported by
- Law Enforcement
- Coordinates
- 36.760, -91.810
A section of County Road 32-210 northeast of West Plains became flooded and impassable to motorists. One motorist attempted to cross the flooded area and was washed off of the road. A water rescue was performed and no injuries occurred.
Thunderstorm Wind, Dallas
- When
- September 25, 3:50 PM CST
- Where
- Dallas County, 2.74 mi W of Thorpe
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 37.480, -93.050
Severe thunderstorm wind gusts downed a three foot diamter tree across Highway 38 just north of the Dallas and Webster county line.
Thunderstorm Wind, Phelps
- When
- September 25, 5:54 PM CST
- Where
- Phelps County, 1.09 mi W of Rolla
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 37.950, -91.790
Flash Flood, Maries
- When
- September 25, 6:27 PM CST to 9:00 PM CST
- Where
- Maries County, 3.63 mi NNW of Brinktown
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 38.178, -92.106
The Little Maries River flooded over a section of a county road in northwest Maries County.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds in Ohio, September 25, 2007$134,000 · 50 kt wind · 8 events
- Flash Flood and Damaging Wind in Texas, September 25 to 26, 2007$60,000 · 50 kt wind · 3 events
- Damaging Winds in Illinois, September 25, 2007$38,000 · 65 kt wind · 12 events
- Damaging Winds and Lightning Strike in Indiana, September 25, 2007$50,000 · 52 kt wind · 3 events
- Hail and Damaging Winds in Michigan, September 25, 2007$20,000 · 60 kt wind · 11 events
- Damaging Winds in Michigan, September 25, 2007$25,000 · 70 kt wind · 6 events
- Damaging Winds in Indiana, September 25, 2007$12,000 · 50 kt wind · 12 events
- Frost and Freeze in Colorado, September 25, 20076 events
- Marine Thunderstorm Winds in Lake Michigan, September 25, 20075 events
- Drought in Virginia, September 25 to 30, 20073 events
- Drought in Wisconsin, September 25 to 30, 20072 events
- Marine Thunderstorm Winds in Gulf of Mexico, September 25, 20072 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 60152, 60154, 60155, 60153.